Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 404, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 23, 2007, 5:40 PM CDT for Brewster County, Presidio County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 5:40 PM CDT (22:40 UTC)
- Expired
- Jun 23, 2007, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Brewster County, TX, Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 232241 SVRMAF TXC043-377-232330- /O.NEW.KMAF.SV.W.0404.070623T2240Z-070623T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 540 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS... SOUTHEASTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS... * UNTIL 630 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17 MILES NORTHEAST OF BIG BEND RANCH STATE PARK...OR 24 MILES NORTH OF LAJITAS...MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... BIG BEND RANCH STATE PARK... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 2923 10368 2940 10409 2970 10376 2960 10359 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:08 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 23, 2:08 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT SAT JUN 23 2007 .DISCUSSION... EARLY AFTERNOON VISIBLE SATELLITE LOOP SHOWS CU ON THE DEVELOPMENT ACROSS THE MOUNTAINS OF SOUTHWEST TEXAS. IN ADDITION...THE LATEST KMAF RADAR DATA ALSO SHOWS REFLECTIVITIES ON THE INCREASE. THIS ACTIVITY IS DEVELOPING DUE TO FAVORABLE MID-LEVEL LAPSE RATES (AROUND 8C/KM)...ADEQUATE MOISTURE AND OROGRAPHIC LIFT. THIS ACTIVITY WILL LIKELY PEAK DURING THE LATE AFTERNOON AND EVENING... THEN GRADUALLY DECREASE THROUGH THE OVERNIGHT HOURS. CONVECTION... POSSIBLY IN THE FORM OF AN MCS...WILL ALSO REMAIN POSSIBLE ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT... PARTICULARLY EAST OF THE PECOS RIVER. THE SHORT RANGE MODELS SUGGEST A COUPLE OF VORT MAXIMA WILL AFFECT THE REGION TONIGHT. SAID FEATURES CAN BE SEEN OVER SOUTHWEST KANSAS AND SOUTHERN NEBRASKA IN THE LATEST WATER VAPOR LOOP. IN ADDITION...A 20-30KT SOUTHERLY LOW-LEVEL JET WILL AID IN MOISTURE TRANSPORT THIS EVENING. WE HAVE INCREASED POPS SLIGHTLY ACROSS THE BOARD...PARTICULARLY AFTER MIDNIGHT ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THE POTENTIAL FOR SEVERE WEATHER LOOKS LOW WITH THE ACTIVITY ACROSS THE MOUNTAINS THIS AFTERNOON AND EVENING. HOWEVER...A WIND AND HAIL THREAT WILL EXIST WITH ANY ORGANIZED MCS MOVING ACROSS THE REGION. WE WILL MENTION THE ABOVE IN THE UPCOMING HWO. THE SHEAR AXIS HAS MOVED TO THE SOUTHEAST TO TAKE UP A POSITION PARALLEL TO THE TEXAS GULF COAST A COUPLE HUNDRED MILES INLAND. RIDGES REMAIN IN PLACE ACROSS BOTH THE DESERT SOUTHWEST AND THE SOUTHEASTERN CONUS. THIS PATTERN CONTINUES THROUGH THE END OF THE WORK WEEK WITH MULTIPLE SHORTWAVES MOVING SOUTH THROUGH THE CWA ON THE WESTERN SIDE OF THE WEAKNESS. WITH THE UPPER LEVEL PATTERN REMAINING STEADY AND RELATIVELY LITTLE CHANGE IN LOW AND MID LEVEL FEATURES...THE GENERAL FORECAST IS VERY SIMILAR FROM DAY TO DAY. SEVERAL SHORTWAVES WILL WORK THEIR WAY SOUTH THROUGH THE UPPER LEVEL FLOW...BRINGING A POSSIBILITY OF ISOLATED SHOWERS AND THUNDERSTORMS TO WEST TEXAS AND SOUTHEASTERN NEW MEXICO EACH DAY. WITH MODERATE INSTABILITY IN PLACE AND PLENTY OF MOISTURE FLOWING IN FROM THE SOUTHEAST...A COUPLE OF THESE STORMS MAY REACH THE STRONG TO MARGINALLY SEVERE CATEGORY. HIGHS WILL BE AROUND 90 MOST DAYS WITH LOWS IN THE UPPER 60S TO AROUND 70. A COUPLE OF EXCEPTIONS TO THIS GENERAL PATTERN FOLLOW. SUNDAY...A LEE SIDE TROUGH ALONG THE ROCKY MOUNTAINS WILL PULL THE MSLP GRADIENT TIGHTER OVER THE CWA...ALLOWING FOR A SLIGHT INCREASE IN WIND SPEEDS SUNDAY AFTERNOON. WITH THESE WINDS REMAINING OUT OF THE SOUTHEAST...NO DOWNSLOPE COMPONENT EXISTS SO THE EFFECT OF THIS WILL MERELY BE SOME STRONGER WINDS. WEDNESDAY...AT THIS POINT THE GFS HAS THE WEAKNESS IN THE RIDGE DEVELOPING INTO A SLIGHTLY STRONGER UPPER LEVEL LOW AND ASSOCIATED SURFACE HIGH. THE LOW MOVES SOUTHWESTWARD ACROSS THE LOWER TRANS PECOS AND THE MODEL IS PUTTING OUT A SIGNIFICANT AMOUNT OF PRECIPITATION FOR THIS AREA AS WELL AS THE STOCKTON PLATEAU AND THE BIG BEND REGION. WITH MODEL GENERATED PWAT VALUES NEARING TWO INCHES...FIND THIS A PLAUSIBLE SOLUTION. HOWEVER...THIS IS STILL FOUR DAYS AWAY...THUS...HAVE INCREASED POPS IN THIS AREA TO THE SLIGHT CHANCE CATEGORY FOR THE TIME BEING. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 88 69 91 / 30 20 10 10 CARLSBAD NM 68 95 67 97 / 20 10 10 10 DRYDEN TX 69 88 71 93 / 10 20 10 10 FORT STOCKTON TX 69 92 70 93 / 20 20 10 10 GUADALUPE PASS TX 65 91 66 92 / 20 10 20 20 HOBBS NM 69 94 67 95 / 30 10 10 0 MARFA TX 58 90 59 90 / 20 20 20 10 MIDLAND INTL AIRPORT TX 68 89 69 92 / 30 20 10 10 ODESSA TX 70 90 69 92 / 30 20 10 10 WINK TX 72 97 72 98 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/74
Hazardous weather outlook, Jun 23, 2:29 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CDT SAT JUN 23 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 229 PM CDT SAT JUN 23 2007 /129 PM MDT SAT JUN 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE PROBABILITY OF SEVERE WEATHER IS LOW. HOWEVER...A FEW THUNDERSTORMS COULD STRENGTHEN ENOUGH TO PRODUCE STRONG WIND GUSTS IN EXCESS OF 50 MPH AND HAIL. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY RAINS MAY PRODUCE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. THERE IS ALSO A SLIGHT CHANCE THAT AN ORGANIZED COMPLEX OF THUNDERSTORMS COULD AFFECT AREAS GENERALLY ALONG AND EAST OF A HOBBS TO MIDLAND LINE AFTER MIDNIGHT TONIGHT. STRONG WINDS AND HAIL...IN ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING WOULD LIKELY ACCOMPANY THIS COMPLEX. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 23, 4:10 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 PM CDT SAT JUN 23 2007 TXZ081-232215- BIG BEND AREA- 410 PM CDT SAT JUN 23 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. AT 410 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTH OF PERSIMMON GAP NEAR MILE MARK 538...ALONG HIGHWAY 385. THE STRONG STORM WAS MOVING SOUTH AT 20 MPH. SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jun 23, 5:13 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CDT SAT JUN 23 2007 TXZ080-081-232315- BIG BEND AREA-MARFA PLATEAU- 513 PM CDT SAT JUN 23 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER RURAL AREAS OF WEST CENTRAL BREWSTER COUNTY AT 513 PM CDT...MOVING SOUTH AT 10 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:23 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.